Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stopped med
Oct 28, 2005

I was diagnosd in January,2005 and pregnant.I was on combivir and viracept through out the pregnancy.I delivered on Jul.30 and the baby has been tested three times,she comes back negative each time.I stopped taking my medication a weeek after delivering because my doctor told me I could stop if I want to after the baby's birth,infact she told me this about 2 months to delivering.My CDC is 765 and the viral load is undectectable even till now.I do go for regular check-up and I don't intend to stop just to be safe.Pls I need to know if I'm on the right track 'cos my next check-up is in three months time.Pls I'll appreciate an immediate response,if I need to go back b/4 then.

Response from Dr. Henry

If you were generally asymptomatic from the HIV perspective before starting your meds during pregnancy and your CD4 count has not been less than 250-350 then usually stopping your HIV drugs is OK they stopping drugs like Viramune or Sustiva can lead to increased risk for resistance unless handled carefully. If your your CD4 count was never less than 250-350 and you have stopped your HIV meds then rechecking your blood work in 2-3 months if often reasonable but you shouyld discuss with your HIV specialist. KH



Previous
Dry Mouth
Next
hiv and Cytomegalovirus

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement